MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49046
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.It is unknown if the device will be returned.(b)(6).Pma/510(k) number = k142829.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, the coating was coming off of a flexor high-flex ansel guiding sheath.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 28feb2020.As reported, the device was activated by dipping into saline solution prior to use.The device was then inserted via right femoral access for placement of an aortic stent graft.Coating detachment was observed one minute following insertion of the device.The device was then immediately removed and replaced.Powdered gloves were used.Vessel spasms were not reported.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure, the coating was coming off of a flexor high-flex ansel guiding sheath.Additional information received 28feb2020.As reported, the device was activated by dipping into saline solution prior to use.The device was then inserted via right femoral access for placement of an aortic stent graft.Coating detachment was observed one-minute following insertion of the device.The device was then immediately removed and replaced.Powdered gloves were used.Vessel spasms were not reported.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, personnel interview, and quality control procedures was conducted during the investigation, as well as a visual inspection of the complaint device.The complaint device was returned with bio-matter present, the dilator fully inserted into the sheath, and approximately four centimeters of the tnrt liner exiting the sheath.When removed, the section of separated tnrt liner was measured to be approximately 33.3 centimeters long.A document-based investigation evaluation was performed.A review of the device history record revealed no related nonconformances associated with this lot.A complaint history search revealed no other complaints associated with this lot number.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that additional nonconforming product exists in house or in the field.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ it was confirmed from the device failure analysis and manufacturing documents that the device was manufactured out of specification.There is not, however, sufficient evidence to suggest that there are additional nonconforming devices from the complaint lot in house or in the field.Investigation has concluded that this event can be traced to a quality control deficiency.The delamination found on the complaint sheath is consistent with a previously conducted nonconformance investigation.The nonconformance investigation determined that the failure is related to inadequate quality control measures.The complaint device was manufactured prior to implementation of actions put in place resulting from that investigation.In addition, there is currently an open capa investigation regarding this failure.The risk assessment for this failure mode was reviewed and no additional escalation actions are required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9757038
Report Number1820334-2020-00469
Device Sequence Number2787216
Product Code DYB
UDI-Device Identifier00827002490468
UDI-Public(01)00827002490468(17)220528(10)9767673
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model NumberG49046
Device Catalogue NumberKCFW-8.0-35-110-RB-HFANL1-HC
Device Lot Number9767673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer02/28/2020
04/09/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/02/2020
04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1